MAUDE Adverse Event Report: STRYKER SPINE-US 7.5X50 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 7.5X50 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482617550
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hospital disposed of device.
 
Event or Problem Description
It was reported that the patient was implanted with posterior fixation from t12 to l3.Approximately one year after initial surgery, it was observed that the xia polyaxial screw at l3 had "loosened".The patient was revised to remove the reported screw.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was scrapped by customer.Device and complaint history records could not be reviewed as a valid lot number was not provided and could not be obtained.Initial surgery was performed on (b)(6) 2020 patient was implanted with posterior fixation from t12 to l3.Approximately one year after initial surgery, it was observed that the xia serrato polyaxial screw at l3 had "loosened".The patient was revised to remove the reported screw on (b)(6) 2021.Additional information was requested related to the event.However, no additional information was received.It is unknown if the patient fused.Patient's bone quality and post-op activity level/ external trauma are unknown.No information on the initial surgery/ operative notes/ x-rays are available.The xia device ifu and surgical technique were reviewed: these implants are temporary internal fixation devices designed to stabilize the operative site during the normal healing process.Improper selection, placement, positioning and fixation of these devices may result in unusual stress conditions reducing the service life of the implant.Postoperative care and the patient¿s ability and willingness to follow instructions are two of the most important aspects of successful healing.Due to lack of information and as the device was not returned, an exact cause of the reported event could not be determined.Potential causes include: excess patient activity level, non fusion due to patient's bone quality and inadequate construct compression during initial surgery.

Brand Name
7.5X50 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
SZ   2300
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12628185
Report Number3005525032-2021-00044
Device Sequence Number3451953
Product Code NKB
UDI-Device Identifier07613327352641
UDI-Public07613327352641
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482617550
Device Catalogue Number482617550
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer12/28/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceAsian